Alert archive / Nevada / Wind Advisories in 2006

Wind Advisory 24, NWS Elko, NV

September 19, 2006Elko County, Nevada

NWS Elko, NV issued this wind advisory at Sep 19, 2006, 11:23 PM PDT for Elko County, Nevada. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Sep 19, 2006, 11:23 PM PDT (06:23 UTC)
Expired
Sep 20, 2006, 6:03 AM PDT
In force
7 hr
Issued by
NWS Elko, NV

County Elko County, NV

The radar

The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 06:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Elko, NV (KLKN), launched 00:00Z, 6.4 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 00:00Z on 2006-09-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 00:00Z on 2006-09-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3831 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KLKN 200623
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
1123 PM PDT TUE SEP 19 2006

NVZ033-210000-
/O.NEW.KLKN.WI.Y.0024.060920T0623Z-060921T0000Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITY OF...WEST WENDOVER
1123 PM PDT TUE SEP 19 2006

...WIND ADVISORY IN EFFECT UNTIL 5 PM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY
FOR EXTREME EASTERN ELKO COUNTY...INCLUDING WENDOVER...WHICH IS
IN EFFECT UNTIL 5 PM PDT WEDNESDAY.

A STRONG COLD FRONT MOVED THROUGH THE EXTREME EASTERN ELKO COUNTY
TUESDAY EVENING. BEHIND THE FRONT...STRONG NORTHWEST WINDS OF 30
TO 40 MPH WITH GUSTS NEAR 50 MPH WILL CONTINUE THROUGH WEDNESDAY 
AFTERNOON.

MOTORIST ARE ADVISED TO USE EXTREME CAUTION...ESPECIALLY OVER THE
PASSES WHICH ARE PRONE TO STRONG GUSTY WINDS. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

HARMER
1 follow-up statement
000 
WWUS75 KLKN 201303
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
603 AM PDT WED SEP 20 2006

NVZ033-201415-
/O.CAN.KLKN.WI.Y.0024.000000T0000Z-060921T0000Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITY OF...WEST WENDOVER
603 AM PDT WED SEP 20 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND
ADVISORY FOR EXTREME EASTERN ELKO COUNTY AS WINDS HAVE DECREASED
BELOW ADVISORY CRITERIA. HOWEVER...NORTHWEST WINDS WILL INCREASE
AGAIN LATER TODAY WITH WIND SPEEDS OF 15 TO 30 MPH AND GUST NEAR
40 MPH EXPECTED.

$$

HARMER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Sep 19, 4:53 PM PDT, 6 hours 30 minutes earlier.

Area forecast discussion, Sep 19, 4:53 PM PDT, 6 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
453 PM PDT TUE SEP 19 2006

.SYNOPSIS...SCATTERED SHOWERS AND THUNDERSTORMS WILL ACCOMPANY A COLD
FRONT ACROSS THE STATE TONIGHT...BRINGING COOLER TEMPERATURES FOR
WEDNESDAY. A BRIEF WARM-UP THURSDAY WILL BE FOLLOWED BY ANOTHER
SHOT OF COLDER AIR THURSDAY NIGHT INTO FRIDAY.

&&

.SHORT TERM...TONIGHT THROUGH THURSDAY. STRONG COLD FRONT MOVES THRU
THE FA TONIGHT...REACHING THE SOUTHERN EDGE BY 12Z. POST-FRONTAL
SHOWERS AND THUNDERSTORMS WILL SWEEP SOUTHEAST ACROSS THE FA THRU
THE NIGHT. 700MB TEMPS WILL REACH -5C FROM ELKO NORTH LATE. RAIN
WILL CHANGE TO SNOW BY MIDNIGHT IN THE JARBIDGE MOUNTAINS...AND TO
VALLEY FLOORS LATE. THE NORTHERN MOUNTAINS WILL RECEIVE 1 TO 2
INCHES OF SNOW...WITH A DUSTING UP TO AN INCH ON NORTHERN VALLEY
FLOORS. A DUSTING IS POSSIBLE AS FAR SOUTH AS ELKO. CONVECTION...
THUNDERSTORMS EARLY AND SHOWERS LATE...WILL BE AIDED BY A STRONG
VORT MAX MOVING THRU THE NORTH CENTRAL PORTION OF THE FA TONIGHT.
THE VORT AXIS WILL NOT CLEAR THE FA UNTIL BETWEEN 15Z AND 17Z
WEDNESDAY...SO SHOWERS...MAINLY SNOW SHOWERS...WILL BE POSSIBLE EAST
IN THE MORNING. AS THE 500H LOW SHIFTS EAST TO SLC...WRAP-AROUND
MOISTURE WILL BRING CONTINUED SHOWERS TO NORTHEAST ELKO COUNTY THRU
THE DAY.

NORTHWEST FLOW WILL CONTINUE THROUGH THURSDAY...WITH A STRONG SHORT
WAVE THURSDAY NIGHT. SCATTERED SHOWERS WILL BREAK OUT AHEAD OF THIS
WAVE IN THE LATE AFTERNOON NORTH AND SPREAD ACROSS MAINLY THE
NORTHERN THIRD OF THE FA INTO THE EVENING. REA

.LONG TERM...THURSDAY NIGHT THROUGH TUESDAY. 12Z GFS SHOWS H3 155
KNOT JET CORE PUSHING INTO PACIFIC NORTHWEST ON THURS EVENING WITH
120 KTS EXTENDING AS FAR SOUTH AS NERN NV. ASSOCIATED POSITIVELY-
TILTED H5 LOW/TROUGH FORECAST TO DIG SWRD INTO SRN ID-SRN OR BY LATE
THURS NIGHT WITH STRONG H7 TEMPERATURE GRADIENT OVER NRN NV. COLD
FRONT PASSES THRU NRN NV EARLY FRI MORNING WITH H7 TEMPS DIPPING TO
-6 TO -8 DEG C AND SNOW LEVEL DROPPING TO 5000 MSL BEHIND THE
FRONT....ALSO SEE A DECENT H3/H7 COUPLET ACCOMPANYING THE FRONT. ONE
POSSIBLE FLY IN OINTMENT PRIOR TO FROPA FRI MORNING IS THE PRECIP H20
VALUE...7/10S OF AN INCH...THIS MAY ENHANCE THE SHOWER ACTIVITY
MENTIONED ABOVE. WILL BE DROPPING TEMPS TO UPPER 50S ACROSS NRN NV
AND RAISING POPS TO SLT CHC OF RAIN AND SNOW SHOWERS THRU FRI EVENING
OVER FAR ERN HUMBOLDT...ELKO AND FAR NERN WHITE PINE COUNTIES. H7
WEST-NORTHWEST FLOW WILL BE 30-35 KTS OVER ERN NV IN THE VCNTY OF
FRONT AND MAY POSE AN ADVISORY THREAT FOR WEST WENDOVER ON THURS
NIGHT AND EARLY FRI AM. ON FRI GFS SHOWS MULTIPLE H3 JET CORES AROUND
BASE OF TROUGH IN WRN US...WILL CAUSE TROUGH TO DIG SWWRD OVER
CENTRAL NV BEFORE IT FINALLY BEGINS TO PUSH EWRD ON SUN AFTERNOON.
ISOLATED INSTABILITY RAIN AND/OR SNOW SHOWERS ARE VERY POSSIBLE ON
SAT AND SUN AFTERNOONS UNTIL THE TROUGH EXITS THE REGION...BUT DID
NOT RAISE POPS ABOVE 15%. ADJUSTED TEMPS 3-5 DEG LOWER ON FRI THRU
SUN TO REFLECT PROGGED COOLER H7 TEMPS AND INCREASED POPS ON THURS
THRU FRI TO REFLECT HIGHER THAN EXPECTED PRECIP H20 LEVELS AHEAD OF
FRONT. TEMPS WILL WARM GRADUALLY THRU EARLY NEXT WEEK WITH HIGHS
APPROACHING LOW 70S BY TUESDAY. AWG

.AVIATION...TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED CONDITIONS.
&&

.LKN WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING TUESDAY
AFTERNOON THROUGH TUESDAY NIGHT FOR FWZ455 AND 457.
Hazardous weather outlook, Sep 19, 2:30 AM PDT, 20 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
230 AM PDT TUE SEP 19 2006

NVZ030>037-200700-
EXTREME EASTERN ELKO COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY-
230 AM PDT TUE SEP 19 2006

.DAY ONE...TODAY AND TONIGHT.

ANOTHER STRONG COLD FRONT WILL MOVE THROUGH NORTHERN AND CENTRAL
NEVADA TODAY AND TONIGHT...BRINGING COOLER TEMPERATURES...GUSTY
WINDS...AND SCATTERED SHOWERS AND THUNDERSTORMS IN THE AFTERNOON.
AS THE COLD FRONT PUSHES INTO UTAH THIS EVENING...RAIN SHOWERS WILL
MIX WITH...AND CHANGE TO ALL SNOW ABOVE 6000 FEET LATE TONIGHT...
MAINLY ACROSS NORTHEASTERN NEVADA. SOME HIGH ELEVATION MOUNTAINS
PASSES MAY SEE UP TO 1 INCH OF SNOW ACCUMULATION AS TEMPERATURES
FALL RAPIDLY.

MOTORISTS TRAVELING THROUGH NORTHERN NEVADA TONIGHT ARE URGED TO
USE CAUTION WHILE DRIVING THROUGH HIGH ELEVATION MOUNTAIN PASSES AS
ROADS MAY BECOME SLICK.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH NEXT MONDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS
ACCORDING TO STANDARD OPERATING PROCEDURES.

TT

Nearby

Wind Advisories in Nevada, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.